Two men who say that Pfizer Inc.'s (PFE) cholesterol fighter Lipitor caused health problems such as memory loss have sued the company, adding the world's best-selling drug to a long list of those targeted by plaintiffs' attorneys.

Charles Wilson, a 67-year-old Georgia man, charges that Lipitor caused his memory loss, nerve damage and bouts of fatigue, according to a lawsuit filed late on Wednesday in New York State Supreme Court.

Another plaintiff, Michael Mazzariello — a 47-year-old trial attorney from New York — is also suing Pfizer in a separate suit over side effects he said are caused by Lipitor.

The $12 billion-a-year drug "ruined his life" by causing muscle and nerve damage and memory loss, Mazzariello told a news conference on Thursday, which was held to announce the personal injury lawsuits.

Mazzariello took Lipitor for two months, while Wilson was on the drug a little more than a year, they said.

A spokesman for Pfizer said the company would vigorously challenge in court all claims in these suits, adding that Lipitor is one of the most studied cholesterol drugs in the world.

"Any potential risk factor involving Lipitor has been reported and added to the drug's label," Bryant Haskins, a spokesman for Pfizer, said. "Doctors widely prescribe this medication because the benefits of this drug are well known to outweigh any potential risks."

Mark Krum, the plaintiffs' attorney, would not comment on whether he has additional Lipitor litigation in the works.

Pharmaceutical companies are often sued by patients who say they were not sufficiently warned about a drug's side effects.

For example Merck & Co. Inc. (MRK) faces more than 11,500 lawsuits over its recalled pain killer Vioxx, which has been shown to double the risk of heart attack with long-term use.

And Wyeth (WYE) faces a trial this summer over claims its combination hormone replacement therapy Prempro used to treat menopausal symptoms causes breast cancer. Moreover, Wyeth still faces tens of thousands of product liability lawsuits related to two of its "fen-phen" diet drugs recalled in 1997, after they were linked directly with heart-valve damage.